MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294701510
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed and fractured.A 7x150 eluvia drug-eluting vascular stent system was selected for use.A contralateral approach was used to access the mid superficial femoral artery (sfa) that was severely diseased but not very tortuous.A 6x150 stent was previously placed in the distal sfa.The delivery system was advanced over a 0.014 guidewire.After deploying approximately 60mm of the 7x150 eluvia stent using the thumbwheel, the delivery system failed.The stent was partially deployed in the mid-sfa.The physician then pulled back the blue handle to try and unsheath the remaining 90mm to no avail.The physician subsequentially pulled the entire device back, hoping the stent would deploy.It was at that point the stent fractured into 2 pieces.The stent was unable to be retrieved since a wire was no longer able to pass distally.It was at that point they decided to convert to a bypass.The bypass was completed successfully, and the patient is recovering well.
 
Additional Manufacturer Narrative
D4: model number, lot number, catalog number, expiration date- updated.D9: device avail for evaluation?, returned to manufacturer date- updated.H4: device manufacture date- updated.H6: evaluation method codes (4), evaluation result codes (4), evaluation conclusion codes (1): updated.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the device was received with the stent partially deployed.The partially deployed stent was noted to be damaged.The investigator was unable to deploy the stent due to the outer sheath and stent damage.A visual examination identified no issues with the tip of the device.A visual and tactile examination identified the outer sheath to be damaged, beginning approximately 140mm proximal from the distal tip and extending approximately to 170mm proximal from the distal tip.At the end of nose cone, a kink was also noted, 1mm distal from the distal end of the handle.A visual examination identified no issues or damage to the handle of the device.The investigator was unable to deploy the stent due to the outer sheath and stent damage.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.The information provided indicates that a 0.014 inch guidewire was used.The eluvia ifu includes the following related to issue: a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may led to insufficient support of the device which can compromise stent delivery.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to patient condition.It was reported that the stent partially deployed and fractured.Device analysis revealed a partially deployed and fractured stent.The partially deployed and fractured stent would have caused resistance at the introducer sheath during removal, and most likely causing further damage to the outer sheath in the process.Surgical intervention was required as the stent was unable to be retrieved since a wire was no longer able to pass distally.The unreported kink to the outer sheath noted during device analysis, occurred most likely as a result of interaction between the user and the device (unintended), at which stage of the procedure it occurred (during procedure/handling post procedure) cannot be established.Based on both the results of product analysis and there being no reported device interaction/ damage or issue until deployment was attempted at the lesion site, this would suggest that the severely diseased patient anatomy most probably contributed to the stent and outer kink damage leading to the deployment difficulties, as it states in the event description that the stent subsequently fractured in two places when the user was attempting to deploy the stent.
 
Event or Problem Description

Brand Name
ELUVIA?
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18726836
Report Number2124215-2024-09382
Device Sequence Number12346432
Product Code NIU
UDI-Device Identifier08714729876748
UDI-Public08714729876748
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberH74939294701510
Device Catalogue NumberH74939294701510
Device Lot Number0034166910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown